Alert archive / Oregon / Gale Warnings in 2011

Gale Warning 24, NWS Medford, OR

July 21, 2011

NWS Medford, OR issued this gale warning at Jul 21, 2011, 2:21 AM PDT. It took effect at Jul 22, 2011, 12:00 PM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 21, 2011, 2:21 AM PDT (09:21 UTC)
In effect from
Jul 22, 2011, 12:00 PM PDT
Expired
Jul 22, 2011, 11:00 PM PDT
In force
11 hr
Issued by
NWS Medford, OR

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WHUS76 KMFR 210921
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
221 AM PDT THU JUL 21 2011

PZZ376-212230-
/O.CON.KMFR.SI.Y.0240.000000T0000Z-110722T2100Z/
/O.CON.KMFR.SW.Y.0085.000000T0000Z-110722T2100Z/
/O.UPG.KMFR.GL.A.0021.110722T2100Z-110723T0600Z/
/O.NEW.KMFR.SE.W.0034.110722T2100Z-110723T0600Z/
/O.NEW.KMFR.GL.W.0024.110722T2100Z-110723T0600Z/
/O.UPG.KMFR.SE.A.0025.110722T2100Z-110723T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
221 AM PDT THU JUL 21 2011

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 2 PM
PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 2 PM PDT FRIDAY...
...GALE WARNING IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY...
...HAZARDOUS SEAS WARNING IN EFFECT FROM 2 PM TO 11 PM PDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HAZARDOUS
SEAS WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT FRIDAY.
A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN
EFFECT FROM 2 PM TO 11 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR
WINDS REMAINS IN EFFECT UNTIL 2 PM PDT FRIDAY. A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT UNTIL 2 PM PDT
FRIDAY.

* WINDS: NORTH WINDS WILL INCREASE TO 20 TO 30 KT IN THE
  AFTERNOONS AND EVENINGS...DIMINISHING TO 10 TO 20 KT IN THE LATE
  NIGHT AND MORNING HOURS. WINDS WILL INCREASE TO GALE FORCE LATE
  FRIDAY AFTERNOON THROUGH EVENING WITH GUSTS AROUND 40 KT. WINDS
  WILL DIMINISH LATE FRIDAY NIGHT TO SMALL CRAFT ADVISORY.

* AREAS AFFECTED: THE STRONGEST WINDS WILL BE FROM SOUTH OF CAPE
  SEBASTIAN BETWEEN 10 NM AND 40 NM OFFSHORE.

* SEAS: STEEP WIND DRIVEN SEAS WILL BUILD TO 7 TO 11 FT THIS
  AFTERNOON AND PERSIST THROUGH EARLY FRIDAY. VERY STEEP SEAS UP
  TO 14 FEET FRIDAY AFTERNOON AND EVENING. SEAS WILL SUBSIDE LATE
  FRIDAY NIGHT TO SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-212230-
/O.CON.KMFR.SI.Y.0240.000000T0000Z-110723T0600Z/
/O.CON.KMFR.SW.Y.0085.000000T0000Z-110723T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
221 AM PDT THU JUL 21 2011

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 11 PM PDT FRIDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT FRIDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 11 PM PDT FRIDAY. 

* WINDS: NORTH WINDS WILL INCREASE TO 20 TO 30 KT IN THE 
  AFTERNOONS AND EVENINGS...DIMINISHING TO 10 TO 20 KT IN THE 
  LATE NIGHT AND MORNING HOURS. WINDS WILL INCREASE TO NEAR GALE 
  FORCE FRIDAY EVENING...THEN DIMINISH LATE FRIDAY NIGHT. 

* AREAS AFFECTED: THE STRONGEST WINDS WILL BE FROM BROOKINGS 
  SOUTH BEYOND 5 NM OFFSHORE. 

* SEAS: STEEP WIND DRIVEN SEAS WILL BUILD TO 7 TO 11 FT THIS 
  AFTERNOON AND PERSIST THROUGH FRIDAY NIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD
4 follow-up statements
432 
WHUS76 KMFR 212252
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
352 PM PDT THU JUL 21 2011

PZZ376-221200-
/O.EXT.KMFR.SI.Y.0240.000000T0000Z-110722T1900Z/
/O.EXT.KMFR.SW.Y.0085.000000T0000Z-110722T1900Z/
/O.EXT.KMFR.GL.W.0024.110722T1900Z-110723T0600Z/
/O.EXT.KMFR.SE.W.0034.110722T1900Z-110723T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
352 PM PDT THU JUL 21 2011

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL NOON PDT
FRIDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
NOON PDT FRIDAY...
...GALE WARNING NOW IN EFFECT FROM NOON TO 11 PM PDT FRIDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM NOON TO 11 PM PDT
FRIDAY...

THE HAZARDOUS SEAS WARNING IS NOW IN EFFECT FROM NOON TO 11 PM
PDT FRIDAY. THE GALE WARNING IS NOW IN EFFECT FROM NOON TO 11 PM
PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT
UNTIL NOON PDT FRIDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS
SEAS IS NOW IN EFFECT UNTIL NOON PDT FRIDAY. 

* WINDS: GUSTY NORTH WINDS WILL INCREASE TO 25 TO 30 KT THROUGH
  THIS EVENING...PEAKING NEAR 35 KT BEFORE EASING OVERNIGHT. WINDS
  WILL INCREASE TO GALE FORCE FRIDAY AFTERNOON THROUGH EVENING.
  WINDS WILL DIMINISH LATE FRIDAY NIGHT TO SMALL CRAFT ADVISORY LEVEL.

* AREAS AFFECTED: THE STRONGEST WINDS WILL BE FROM SOUTH OF CAPE
  SEBASTIAN BETWEEN 10 NM AND 40 NM OFFSHORE.

* SEAS: STEEP WIND DRIVEN SEAS WILL BUILD TO 7 TO 11 FT THIS
  EVENING AND PERSIST THROUGH EARLY FRIDAY. VERY STEEP SEAS TO 14
  FEET WILL PEAK FRIDAY AFTERNOON AND EVENING. SEAS WILL SUBSIDE
  LATE FRIDAY NIGHT TO SMALL CRAFT ADVISORY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-370-221200-
/O.EXB.KMFR.SI.Y.0240.110722T2100Z-110723T0800Z/
/O.EXB.KMFR.SW.Y.0085.110722T2100Z-110723T0800Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
352 PM PDT THU JUL 21 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT FROM 2 PM FRIDAY TO
1 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT FROM 2 PM
FRIDAY TO 1 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT FROM 2 PM FRIDAY TO 1 AM
PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS ALSO
BEEN ISSUED. THIS SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS IN
EFFECT FROM 2 PM FRIDAY TO 1 AM PDT SATURDAY. 

* WINDS: NORTH WINDS WILL INCREASE STARTING FRIDAY AFTERNOON TO 20
  TO 25 KT. THE WINDS WILL PEAK FRIDAY EVENING BEFORE
  DECREASING OVERNIGHT. 

* AREAS AFFECTED: THE STRONGEST WINDS WILL BE BEYOND 5 NM FROM
  SHORE...AND MAINLY SOUTH OF REEDSPORT.

* SEAS: STEEP WIND DRIVEN SEAS WILL BUILD TO 7 TO 10 FT FRIDAY
  AFTERNOON AND EVENING BEFORE DECREASING OVERNIGHT. THE HIGHEST
  WAVES WILL BE BEYOND 5 NM FROM SHORE SOUTH OF COOS BAY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ356-221200-
/O.EXT.KMFR.SW.Y.0085.000000T0000Z-110722T2100Z/
/O.CON.KMFR.SI.Y.0240.000000T0000Z-110723T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
352 PM PDT THU JUL 21 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
2 PM PDT FRIDAY...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT FRIDAY...

THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW IN EFFECT
UNTIL 2 PM PDT FRIDAY. A SMALL CRAFT ADVISORY FOR WINDS REMAINS
IN EFFECT UNTIL 11 PM PDT FRIDAY. 

* WINDS: NORTH WINDS WILL INCREASE TO 20 TO 25 KT THIS EVENING...
  THEN DIMINISH DURING THE OVERNIGHT HOURS. WINDS WILL PEAK WITH
  GUSTS NEAR 35 KT FRIDAY AFTERNOON...THEN DIMINISH BELOW ADVISORY
  LEVEL LATE FRIDAY NIGHT.

* AREAS AFFECTED: THE STRONGEST WINDS THIS EVENING WILL BE SOUTH
  OF GOLD BEACH. AS WINDS INCREASE FRIDAY AFTERNOON...THEY WILL
  SPREAD NORTH TO CAPE BLANCO.

* SEAS: STEEP WIND DRIVEN SEAS WILL BUILD TO 8 TO 10 FT THIS
  EVENING BEFORE SUBSIDING OVERNIGHT. SEAS WILL THEN BUILD FRIDAY
  AFTERNOON AND AND PEAK AT 9 TO 11 FT FRIDAY EVENING. HIGHEST
  SEAS WILL BE BEYOND 5 NM FROM SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD

OTTENWELLER/STAVISH
270 
WHUS76 KMFR 221025
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
325 AM PDT FRI JUL 22 2011

PZZ376-222300-
/O.CON.KMFR.SI.Y.0240.000000T0000Z-110722T1900Z/
/O.CON.KMFR.SW.Y.0085.000000T0000Z-110722T1900Z/
/O.EXT.KMFR.SE.W.0034.110722T1900Z-110723T1200Z/
/O.CON.KMFR.GL.W.0024.110722T1900Z-110723T0600Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
325 AM PDT FRI JUL 22 2011

...SMALL CRAFT ADVISORIES FOR WINDS AND FOR HAZARDOUS SEAS ARE IN
EFFECT UNTIL NOON PDT TODAY...
...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM PDT
THIS EVENING...
...HAZARDOUS SEAS WARNING NOW IN EFFECT FROM NOON TODAY TO 5 AM
PDT SATURDAY... 

SMALL CRAFT ADVISORIES FOR WINDS AND FOR HAZARDOUS SEAS REMAIN IN
EFFECT UNTIL NOON PDT TODAY. A GALE WARNING REMAINS IN EFFECT FROM
NOON TODAY TO 11 PM PDT THIS EVENING. THE HAZARDOUS SEAS WARNING
IS NOW IN EFFECT FROM NOON TODAY TO 5 AM PDT SATURDAY.

* WINDS: NORTH WINDS 15 TO 25 KNOTS THIS MORNING WILL INCREASE TO
  25 TO GALES 35 KNOTS WITH FREQUENT GUSTS 30 TO 40 KT THIS
  AFTERNOON AND EVENING. WINDS WILL DIMINISH LATE THIS EVENING TO
  SMALL CRAFT ADVISORY LEVEL.

* SEAS: STEEP NORTH SEAS 6 TO 9 FEET AT A DOMINANT PERIOD OF 9
  SECONDS THIS MORNING WILL BUILD TO STEEP TO VERY STEEP 9 TO 13
  SECONDS NORTH SEAS AT A DOMINANT PERIOD OF 8 SECONDS OR LESS LATE
  THIS AFTERNOON AND EVENING. COMBINED SEAS ARE EXPECTED TO
  REMAIN MOSTLY AT WARNING LEVELS OVERNIGHT.

* AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS WILL BE
  OVER THE SOUTHEASTERN HALF OF THE AREA LATE THIS AFTERNOON AND
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ356-222300-
/O.EXT.KMFR.SW.Y.0085.000000T0000Z-110723T0600Z/
/O.CON.KMFR.SI.Y.0240.000000T0000Z-110723T0600Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
325 AM PDT FRI JUL 22 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
11 PM PDT THIS EVENING...
...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING...

THE SMALL CRAFT ADVISORIES FOR WINDS AND FOR HAZARDOUS SEAS ARE
NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING.

* WINDS: NORTH WINDS 15 TO 20 KT THIS MORNING WILL INCREASE TO 20
  TO 30 KT WITH HIGHER GUSTS LATE THIS MORNING THROUGH THIS
  EVENING.

* SEAS: NORTH SEAS 5 TO 7 FEET AT A DOMINANT PERIOD OF 9 SECONDS
  THIS MORNING WILL BUILD AND STEEPEN TO 7 TO 10 FEET AT 8 SECONDS
  OR LESS LATE THIS MORNING THROUGH THIS EVENING, 

* AREAS AFFECTED: THE STRONGEST WINDS AND MOST HAZARDOUS STEEP
  SEAS WILL BE PRIMARILY BEYOND 5 NAUTICAL MILES FROM THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-370-222300-
/O.EXT.KMFR.SI.Y.0240.110722T2100Z-110723T1200Z/
/O.EXT.KMFR.SW.Y.0085.110722T2100Z-110723T1200Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
325 AM PDT FRI JUL 22 2011

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT FROM 2 PM THIS
AFTERNOON TO 5 AM PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT FROM
2 PM THIS AFTERNOON TO 5 AM PDT SATURDAY...

THE SMALL CRAFT ADVISORIES FOR WINDS AND FOR HAZARDOUS SEAS ARE NOW
IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM PDT SATURDAY.

* WINDS: NORTH WINDS WILL INCREASE TO 15 TO 25 KT WITH FREQUENT
  GUSTS OF AT LEAST 30 KT THIS AFTERNOON THROUGH TONIGHT.

* SEAS: NORTH SEAS WILL STEEPEN AND BUILD TO 8 TO 10 FEET AT A
  DOMINANT PERIOD OF 9 SECONDS OR LESS LATE THIS AFTERNOON THROUGH
  THIS EVENING...PERSISTING THROUGH THE OVERNIGHT.

* AREAS AFFECTED: THE STRONGEST WINDS WILL BE BEYOND 5 NM FROM
  SHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

BTL

HTTP://WWW.WEATHER.GOV/MEDFORD
062 
WHUS76 KMFR 222201
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
301 PM PDT FRI JUL 22 2011

PZZ376-230615-
/O.CON.KMFR.GL.W.0024.000000T0000Z-110723T0600Z/
/O.CON.KMFR.SE.W.0034.000000T0000Z-110723T1200Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
301 PM PDT FRI JUL 22 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...
...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT
SATURDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING. A
HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY.

* WINDS: NORTH 25 TO 35 KT WILL CONTINUE THROUGH THIS EVENING
  WITH FREQUENT GUSTS 30 TO 40 KT. WINDS WILL DIMINISH LATER
  TONIGHT TO SMALL CRAFT ADVISORY LEVEL.

* SEAS: STEEP TO VERY STEEP AT 9 TO 13 FEET WITH A DOMINANT
  PERIOD OF 9 SECONDS OR LESS THIS EVENING WILL BECOME 9 TO 11
  FEET EARLY SATURDAY MORNING. THESE WAVE HEIGHTS WILL CONTINUE
  SATURDAY BEFORE DECREASING SATURDAY NIGHT.

* AREAS AFFECTED: THE STRONGEST WINDS AND STEEPEST SEAS WILL BE
  OVER THE SOUTHERN HALF OF THESE COASTAL WATERS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

&&

$$

PZZ350-356-370-230615-
/O.EXT.KMFR.SI.Y.0240.000000T0000Z-110724T0300Z/
/O.EXT.KMFR.SW.Y.0085.000000T0000Z-110724T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
301 PM PDT FRI JUL 22 2011

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 8 PM PDT
SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS NOW IN EFFECT UNTIL
8 PM PDT SATURDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 8 PM
PDT SATURDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS NOW
IN EFFECT UNTIL 8 PM PDT SATURDAY. 

* WINDS: NORTH 20 TO 30 KT WILL CONTINUE THROUGH THIS EVENING.
  WINDS WILL BRIEFLY LESSEN TO 10 TO 20 KT OVERNIGHT INTO SATURDAY
  MORNING BEFORE RISING AGAIN TO 20 TO 25 KT WITH GUSTS TO 30 KT
  SATURDAY AFTERNOON INTO SATURDAY EVENING.

* SEAS: STEEP 7 TO 10 FEET AT 9 SECONDS OR LESS THROUGH THIS
  EVENING WILL BECOME 7 TO 8 FEET OVERNIGHT. SEAS WILL THEN BECOME
  7 TO 9 FEET AT 9 SECONDS OR LESS SATURDAY AFTERNOON INTO
  SATURDAY EVENING.

* AREAS AFFECTED: THE STRONGEST WINDS AND MOST HAZARDOUS SEAS
  WILL BE PRIMARILY BEYOND 5 NAUTICAL MILES FROM THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

HTTP://WWW.WEATHER.GOV/MEDFORD
195 
WHUS76 KMFR 230555
MWWMFR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1055 PM PDT FRI JUL 22 2011

PZZ376-231900-
/O.EXP.KMFR.GL.W.0024.000000T0000Z-110723T0600Z/
/O.EXB.KMFR.SI.Y.0240.000000T0000Z-110724T0600Z/
/O.EXT.KMFR.SE.W.0034.000000T0000Z-110724T0300Z/
WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM-
1055 PM PDT FRI JUL 22 2011

...SMALL CRAFT ADVISORY FOR WINDS IN EFFECT UNTIL 11 PM PDT
SATURDAY...
...HAZARDOUS SEAS WARNING NOW IN EFFECT UNTIL 8 PM PDT SATURDAY...
...GALE WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A SMALL CRAFT
ADVISORY FOR WINDS...WHICH IS IN EFFECT UNTIL 11 PM PDT SATURDAY.
THE GALE WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING. THE
HAZARDOUS SEAS WARNING IS NOW IN EFFECT UNTIL 8 PM PDT SATURDAY. 


* WINDS: NORTH 25 TO 30 KT WITH OCCASIONAL GUSTS TO 35 KT WILL
  CONTINUE TONIGHT THROUGH SATURDAY EVENING. WINDS WILL DIMINISH
  SATURDAY NIGHT TO AROUND 20 KT. 

* SEAS: STEEP TO VERY STEEP SEAS OF 10 TO 13 FEET AT 9 SECONDS
  WILL DECREASE TO 9 TO 11 FEET AT 9 SECONDS TONIGHT THROUGH
  SATURDAY EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE
IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN
PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE.  COMMERCIAL VESSELS
SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR
TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE.

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ356-231900-
/O.EXT.KMFR.SI.Y.0240.000000T0000Z-110724T0600Z/
/O.CON.KMFR.SW.Y.0085.000000T0000Z-110724T0300Z/
COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM-
1055 PM PDT FRI JUL 22 2011

...SMALL CRAFT ADVISORY FOR WINDS NOW IN EFFECT UNTIL 11 PM PDT
SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 8 PM PDT SATURDAY...

THE SMALL CRAFT ADVISORY FOR WINDS IS NOW IN EFFECT UNTIL 11 PM
PDT SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS
IN EFFECT UNTIL 8 PM PDT SATURDAY. 

* WINDS: NORTH WINDS 10 TO 20 KT WILL CONTINUE TONIGHT INTO
  SATURDAY MORNING BEFORE RISING AGAIN TO 20 TO 25 KT WITH GUSTS
  TO 30 KT SATURDAY AFTERNOON INTO SATURDAY EVENING.

* SEAS: STEEP 7 TO 9 FEET AT 8 TO 9 SECONDS WILL DIMINISH TO 6 TO
  8 FEET OVERNIGHT. SEAS WILL THEN INCREASE TO 7 TO 9 FEET AT 9
  SECONDS OR LESS SATURDAY AFTERNOON INTO SATURDAY EVENING.

* AREAS AFFECTED: THE STRONGEST WINDS AND MOST HAZARDOUS SEAS 
  WILL BE PRIMARILY BEYOND 5 NAUTICAL MILES FROM THE COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$

PZZ350-370-231900-
/O.CON.KMFR.SI.Y.0240.000000T0000Z-110724T0300Z/
/O.CON.KMFR.SW.Y.0085.000000T0000Z-110724T0300Z/
COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM-
WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM-
1055 PM PDT FRI JUL 22 2011

...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 PM
PDT SATURDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN EFFECT
UNTIL 8 PM PDT SATURDAY...

A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 8 PM PDT
SATURDAY. A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS REMAINS IN
EFFECT UNTIL 8 PM PDT SATURDAY. 

* WINDS: NORTH WINDS OF 10 TO 20 KT WILL CONTINUE TONIGHT AND
  SATURDAY MORNING BEFORE RISING AGAIN TO 20 TO 25 KT WITH GUSTS 
  TO 30 KT SATURDAY AFTERNOON INTO SATURDAY EVENING. 

* SEAS: STEEP 7 TO 8 FEET SEAS AT 8 TO 9 SECONDS WILL CONTINUE
  OVERNIGHT. SEAS WILL THEN BECOME 7 TO 9 FEET AT 9 SECONDS OR
  LESS SATURDAY AFTERNOON INTO SATURDAY EVENING.

* AREAS AFFECTED: THE STRONGEST WINDS AND MOST HAZARDOUS SEAS 
  WILL BE PRIMARILY BEYOND 5 NAUTICAL MILES FROM THE COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SMALL CRAFT CONDITIONS FOR WIND MEANS THAT WIND SPEEDS OF 23 TO
33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES WILL
BE STEEP ENOUGH TO CREATE A POTENTIAL HAZARD TO SMALL CRAFT.

&&

$$


HTTP://WWW.WEATHER.GOV/MEDFORD

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this gale warning went out at Jul 21, 1:00 AM PDT, 1 hour 21 minutes earlier.

Area forecast discussion, Jul 21, 1:00 AM PDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
100 AM PDT THU JUL 21 2011

.DISCUSSION...21/00Z NAM/GFS IN.

AN UPPER LOW IS NOW MOVING THROUGH BRITISH COLUMBIA AND THE
ASSOCIATED SURFACE FRONT WILL MOVE ONSHORE OVER WASHINGTON STATE
AND NORTHERN OREGON LATER THIS MORNING. THE FRONT WILL BE VERY
WEAK BY THE TIME IT MOVES ONSHORE OVER SOUTHERN OREGON THIS
AFTERNOON. IT WON'T BRING ANY RAIN TO THE AREA...BUT IT WILL
THICKEN THE MARINE LAYER AND SOME DRIZZLE MAY ACCOMPANY THAT
PROCESS. EXPECT SOME MARINE CLOUD COVER TONIGHT INTO THURSDAY OVER
MOST OF THE CWA WEST OF THE CASCADES AND NORTH OF THE SISKIYOUS.
THE REMAINDER OF THE AREA WILL REMAIN MOSTLY CLEAR...ALTHOUGH
THERE MAY BE SOME GUSTY WINDS OVER THE RIDGES AND EAST OF THE
CASCADES THURSDAY AFTERNOON/EVENING.

ONCE THAT UPPER TROUGH DEPARTS THE AREA LATER TODAY...A LONG WAVE
RIDGE WILL BUILD IN FROM THE WEST. THIS WILL INITIATE A WARMING
TREND INLAND. HIGHS WILL WARM TO NEAR SEASONAL NORMALS FRIDAY...AND
ABOVE NORMAL THIS WEEKEND. THE RIDGING AND WARMING ALOFT WILL ACT
TO THIN THE MARINE LAYER AND STRENGTHEN THE INVERSION TOPPING
IT...SO EXPECT OVERNIGHT MARINE CLOUDS TO GRADUALLY RETREAT TO THE
COAST...THOUGH THERE WILL STILL BE A LOT AROUND THURSDAY NIGHT
INTO FRIDAY. IT WILL REMAIN DRY FROM THIS AFTERNOON THROUGH
SATURDAY.

THE RIDGE WILL BREAK TO THE EAST SATURDAY...BUT IT WILL STRENGTHEN
AS IT DOES SO...SO 500 MB HEIGHTS WILL CONTINUE INCREASING INTO
SATURDAY NIGHT. HOWEVER...AS THE FLOW ALOFT BACKS TO
SOUTHWESTERLY...SOME MOISTURE MAY SNEAK UP FROM THE SOUTH ON
SUNDAY. THE GFS SHOWS SOME CONVECTIVE FEEDBACK OVER THE CASCADES
THAT DAY.  THE CURRENT FORECAST HAS A SLIGHT CHANCE OF
THUNDERSTORMS FOR THE CASCADES SUNDAY AFTERNOON AND THAT LOOKS GOOD AT
THIS TIME.

LONG TERM DISCUSSION FROM THE WEDNESDAY AFTERNOON AFD...MONDAY
THROUGH WEDNESDAY. ANOTHER TROUGH WILL BEGIN TO DROP IN FROM THE
NORTHWEST SUNDAY AND EXIT ON MONDAY. THE MODELS ALL AGREE ON THIS
FEATURE BUT DIFFER WHEN IT COMES TO STRENGTH AND TIMING. PREVIOUS
RUNS WERE SLIGHTLY SLOWER THAN THE MOST RECENT 12Z RUNS...WHICH
SPEED UP ITS MOVEMENT AND ALSO WEAKEN IT A BIT. INSTABILITY
DEVELOPS OVER THE CASCADES/SISKIYOUS SUNDAY OUT AHEAD OF THE
TROUGH. PREVIOUS MODEL RUNS ALSO DEVELOPED WEAK INSTABILITY OVER
THE MOUNTAINS AND ACROSS THE EAST SIDE MONDAY AS THE TROUGH MOVED
THROUGH. THE MOST RECENT 12Z RUNS HAVE BACKED OFF THIS IDEA AS THE
TROUGH IS FASTER/WEAKER AND EXITS THE CWA BY EARLY AFTERNOON.
MOISTURE FIELDS APPEAR TO BE LIMITED AND STEERING WINDS ARE MORE
WESTERLY ON MONDAY AS WELL. IN COORDINATION WITH THE FIRE WEATHER
DESK...WE MAINTAINED A SLIGHT CHANCE OF SHOWERS/TSTMS OVER THE
CASCADES SUNDAY AFTERNOON/EVENING AND EXTENDED IT FARTHER EAST TO
THE HIGHER TERRAIN ON THE EAST SIDE ON MONDAY TO ACCOUNT FOR THIS
UNCERTAINTY.

&&

.AVIATION...COAST...MVFR CIGS FROM CAPE BLANCO NORTH TO REEDSPORT
AND NEAR BROOKINGS WILL CONTINUE THROUGH THURSDAY MORNING WITH
LOCAL IFR CIGS DEVELOPING TONIGHT INTO THURSDAY MORNING...THEN
AREAS OF MVFR CIGS CONTINUING THURSDAY AFTERNOON. SOUTH OF CAPE
BLANCO EXCEPT NEAR BROOKINGS EXPECT VFR CONDITIONS THROUGH
THURSDAY AFTERNOON. INLAND...LOW CLOUDS WITH MVFR CIGS AND LOCAL
IFR CIGS WILL SPREAD INTO THE UMPQUA BASIN LATE TONIGHT THROUGH
EARLY THURSDAY MORNING..CLEARING TO VFR IN THE MID TO LATE
MORNING. LOCAL MVFR CIGS MAY ALSO SPILL INTO THE ROGUE AND
ILLINOIS VALLEYS LATE TONIGHT INTO EARLY THURSDAY MORNING BUT WILL
REMAIN MOSTLY VFR. ELSEWHERE EXPECT VFR CONDITIONS THROUGH
THURSDAY AFTERNOON.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PZ...SMALL CRAFT ADVISORY FOR WINDS UNTIL 11 PM PDT FRIDAY FOR
        PZZ356.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 11 PM PDT FRIDAY
        FOR PZZ356.
     GALE WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR
        PZZ376.
     SMALL CRAFT ADVISORY FOR WINDS UNTIL 2 PM PDT FRIDAY FOR PZZ376.
     HAZARDOUS SEAS WATCH FROM FRIDAY AFTERNOON THROUGH FRIDAY
        EVENING FOR PZZ376.
     SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 2 PM PDT FRIDAY
        FOR PZZ376.

15/15/04

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 21, 2:21 AM PDTHazardous Seas WarningMFR49 hr

Nearby

Gale Warnings in Oregon, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.